×

zbMATH — the first resource for mathematics

Singular homology of abstract algebraic varieties. (English) Zbl 0896.55002
The authors construct a reasonable singular homology theory on the category of schemes of finite type over an arbitrary field \(k\). Let \(X\) be a CW-complex. The theorem of A. Dold and R. Thom [Ann. Math., II. Ser. 67, 239-281 (1958; Zbl 0091.37102)] shows that \(H_i(X,{\mathbb{Z}})\) coincide with \(\pi_i\) of the simplicial Abelian group \(\operatorname{Hom}_{\text{top}} (\Delta_{\text{top}}^{\circ}, \coprod_{d=0}^\infty S^d(X))^{+},\) where \(S^d(X)\) is the \(d\)-th symmetric power of \(X\), \(\Delta_{\text{top}}^i\) is the usual \(i\)-dimensional topological simplex and for any Abelian monoid \(M\) denote by \(M^+\) the associated Abelian group.
Conjecture. If \(X\) is a variety over \({\mathbb{C}}\) then the evident homomorphism \[ \operatorname{Hom}(\Delta^\circ, \coprod_{d=0}^\infty S^d(X))^+\rightarrow \operatorname{Hom}_{\text{top}} (\Delta_{\text{top}}^{\circ}, \coprod_{d=0}^\infty S^d(X))^+ \] induces isomorphisms \(H_i^{\text{sing}}(X,{\mathbb{Z}}| n)\cong H_i(X({\mathbb{C}}),{\mathbb{Z}}| n)\).
The authors prove that the conjecture is true. Also, they prove a rather general version of the rigidity theorem of A. Suslin [Invent. Math. 73, 241-245 (1983; Zbl 0514.18008); Proc. Int. Congr. Math., Berkeley/Calif. 1986, Vol. 1, 222-244 (1987; Zbl 0675.12005)], O. Gabber (unpublished), H. A. Gillet and R. W. Thomason [J. Pure Appl. Algebra 34, 241-254 (1984; Zbl 0577.13009)]. One of the main results of the paper is that if \(F\) is any \(qfh\)-sheaf on the category of schemes of finite type over an algebraically closed field \(k\) of characteristic zero, then \(H_{\text{sing}}^*(F,{\mathbb{Z}|}n)= \text{Ext}_{qfh}^*(F,{\mathbb{Z}|}n)\).

MSC:
55N10 Singular homology and cohomology theory
14A10 Varieties and morphisms
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] S. Bloch: Algebraic cycles and higher K-theory. Adv. in Math.,61, 267-304 (1986) · Zbl 0608.14004 · doi:10.1016/0001-8708(86)90081-2
[2] N. Bourbaki: AlgĂ©bre commutative. Herman, Paris, 1964 · Zbl 0205.34302
[3] A. Dold, R. Thom: Quasifaserungen und unendliche symmtrische Produkte. Ann. Math.67, 230-281 (1956) · Zbl 0091.37102
[4] E. Friedlander: Some computations of algebraic cycle homology. (Preprint 1993).
[5] E. Friedlander and H. Lawson. A theory of algebraic cocycles. Ann. Math.,136, 361-428 (1992) · Zbl 0788.14014 · doi:10.2307/2946609
[6] E.M. Friedlander and B. Mazur. Filtrations on the homology of algebraic varieties. AMS, Providence, RI, 1994 · Zbl 0841.14019
[7] H. Gillet and R. Thomason. The K-theory of strict hensel local rings and a theorem of Suslin. J. Pure Appl. Algebra,34, 241-254 (1984) · Zbl 0577.13009 · doi:10.1016/0022-4049(84)90037-9
[8] A. Grothendieck. Revetements etale et groupe fondamental(SGA 1). Lecture Notes in Math. 224. Springer, Heidelberg, 1971
[9] A. Grothendieck, M. Artin, and J.-L. Verdier. Theorie des topos et cohomologie etale des schemas (SGA 4). Lecture Notes in Math. 269,270,305. Springer, Heidelberg, 1972-73
[10] A. Grothendieck and J. Dieudonne. Etude Cohomologique des Faisceaux Coherents (EGA 3). Publ. Math. IHES,11,17, 1961,1963
[11] A. Grothendieck and J. Dieudonne. Etude Locale des Schemas et des Morphismes de Schemas (EGA 4). Publ. Math. IHES,20,24,28,32, 1964-67
[12] J.F. Jardine. Simplicial objects in a Grothendieck topos. Contemp. Math.,55(1), 193-239 (1986) · Zbl 0606.18006
[13] S. Landsburg. Relative cycles and algebraic K-theory. Am. J. Math.,111, 599-632 (1989) · Zbl 0722.14001 · doi:10.2307/2374815
[14] H.B. Lawson. Algebraic cycles and homotopy theory. Ann. Math.,129, 599-632 (1989) · Zbl 0688.14006 · doi:10.2307/1971448
[15] S. Lichtenbaum. Suslin homology and Deligne 1-motives. Preprint, 1992 · Zbl 0902.14004
[16] S. MacLane. Homology. Springer-Verlag, 1963
[17] J.S. Milne. Etale Cohomology. Princeton Univ. Press, Princeton, NJ, 1980 · Zbl 0433.14012
[18] M. Raynaud and L. Gruson. Criteres de platitude et de projectivite. Inn. Math.,13, 1-89 (1971) · Zbl 0227.14010 · doi:10.1007/BF01390094
[19] J.-P. Serre. Algebre locale. Multiplicities. Lecture Notes in Math., 11, 1965
[20] I.R. Shafarevich. Basic algebraic geometry. Springer-Verlag, New York, 1974 · Zbl 0284.14001
[21] A. Suslin. On the K-theory of algebraically closed fields. Invent. Math,73, 241-245 (1983) · Zbl 0514.18008 · doi:10.1007/BF01394024
[22] A. Suslin. Algebraic K-theory of fields. Proceedings of ICM Berkeley, pages 222-244, 1986
[23] A. Suslin. Higher Chow groups of affine varieties and etale cohomology. Preprint, 1993
[24] V. Voevodsky. Homology of schemes and covariant motives. Harvard Univ. Ph.D. thesis, 1992
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.